MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 12 X 210MM; ROD, FIXATION

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 12 X 210MM; ROD, FIXATION
Model Number 14-440321
Medical Device Problem Codes Fracture (1260); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent phoenix nail implantation due to an infection in the ankle area.During the regular inspection, it was reported that the nail was broken at the screw hole.Hence, a revision procedure was performed where the surgeon found infection again in the patient.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6) customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause for the fracture of the implant was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device has been discarded.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ANKLE LOCKING NAIL 12 X 210MM
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14246821
Report Number0001825034-2022-00887
Device Sequence Number14674326
Product Code HSB
UDI-Device Identifier00887868093678
UDI-Public(01)00887868093678(17)280323(10)376610
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K081243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14-440321
Device Catalogue Number14-440321
Device Lot Number376610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale